New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jsmith
New Member


Date Joined Jan 2010
Total Posts : 2
   Posted 1/24/2010 10:51 AM (GMT -7)   
Started with follculitis.  Went to doctor.  got medication.  took and later had trouble swallowing.  that was side effect.  went to doctor. took blood.  high ANA.  she sent me to rheum.  he said I had connective tissue disease.  (lupus).  go every three months.  they say how are you doing?  they are just waiting on me to say yes to plaquenil.  scared to start it.
 
now taking IBS medication.  helped with heartburn and indigestion.
 
before I started taking it  my stomach seems swollen or bloated.  I am gaining weight.  my stomach isn't going down.  is it water retention from lupus? 
 
every symptom I have makes me wonder if it's lupus or do I go back to the doctor and let them think I am a hypochondriac.
 
Bottom toward heel hurts when I get up in morning and I have to walk it off.
stomach bloating or swollen.  is this a sign?  does anyone feel like I do?
 
anybody got a cite or easy read that tells all symptoms not just "normal" symptoms?
 
Thanks   

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1298
   Posted 1/24/2010 12:16 PM (GMT -7)   
Was the diagnosis specific?  Mixed connective tissue disease, undifferentiated connective tissue disease?
 
These are complex diseases and often include lupus symptoms as well as symptoms of other AI diseases.  If your kidneys are affected which is often the case with lupus you could be experiencing edema and weight gain.  It will be very different from normal weight gains and if easily identified in your feet, ankles and lower legs.  I gained as much as 20lbs of water weight in just a few days but a combination of meds took care of it and I now take an ace inhibitor to keep the kidney condition in check.
 
You brief description sounds like you might have some GI problems and possibly kidney involvement.  When I was sick my rheumy ordered many tests to determine the extent of my disease and I saw a gastroenterologist and a nephrologist due to various symptoms.
 
Here is the Lupus Foundation site wtih a description of lupus.
 
 
MCTD or UCTD are more complicated but here is a site to help you understand what overlapping connective tissue diseases are.
 
 
 
 
It is important to find a rheumy who is experienced in AI diseases.  Think about getting a second opinion.
 
Bill
 
 
MCTD (lupus, scleroderma, polymyositis).  Diagnosed 2005.  Kidney, liver, GI tract, dysphagia, raynauds, Barretts esophagus, quadriplegic in 2005.  Recovered and now active in skiing, tai, chi, hiking, golf.  Meds: prednisone 2.5mg, imuran 25mg, amlodipine, benazapril, omeprazole, potassium, folic acid, vitamins, maxide and various supplements and vitamins.
 
Remain optimistic and you can overcome the odds.


jsmith
New Member


Date Joined Jan 2010
Total Posts : 2
   Posted 1/24/2010 4:33 PM (GMT -7)   
He diagnosed me with undifferenciate connective tissue disease, then said it was lupus.  When I went for check up and saw him he said it was lupus.  He wanted to put me on Plaquenil.  I am on cholesterol medicine, IBS medicine, and blood pressure medicine. 
 
Sounds like I need to see doctor sooner than April.
Thanks

redrose77
Veteran Member


Date Joined Sep 2005
Total Posts : 2573
   Posted 1/24/2010 4:57 PM (GMT -7)   
plaquenil is one of the safest meds you can be on. it also helps more than any of us realize until we go off it. it takes 6 weeks to 6 months or more to see the benifits though. plaquenil can help control the disease and maybe spare you some of the damage this disease can do. I hope you see the dr sooner rather than later.
Dx:fibromyalgia 2002, systematic lupus 2005- definate CNS involvement dxed late 2005, psoriasis 2006, rheumatoid arthritis 2006, PTSD 2007, multiple allergies 2005, migraine, compression fractures T11 & T12, Sj√∂gren's, damaged periphrial nerves 2007, exema
Tx: plaquenil, Enbrel, Tramadol, Singulair, Skelaxin, Baby Asprin, Imuran, Prilosec, lasix, Evoxac, Celebrex, Darvocet when things get too bad, prednisone again, various vitamin/mineral supplements, cozar
"Those who dream by night in the dusty recesses of their minds wake in the day to find that it was vanity: but the dreamers of the day are dangerous men, for they may act their dreams with open eyes, to make it possible." T. E. Lawrence

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:46 PM (GMT -7)
There are a total of 2,732,780 posts in 301,056 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
340 Guest(s), 10 Registered Member(s) are currently online.  Details
Psilociraptor, dacarte3, mtm3461, ChickNorris, lymedriven, Fairwind, ks1905, trumpet123, NotQuiteAntonio, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer